About 8 years ago I went to a Chiropractor who took X-rays of my back and found that my adrenal glands were calcified. I took the report to my family doctor who told me it was nothing to worry about. Now over the last year I have been getting very low blood sugar at times and feel sweaty, warm, weak, and lightheaded. Also I have always had a weak stomach and tend to get digestive upset pretty easily. I am Male and 24 years old as well. I am wondering if my recent blood sugar problems are related to the calcifiation, or if I may have a form of Diebeties. Obviously I should go to the doctors but I don't have insurence. Any opinions would help. Thanks
p.s I will have access to a blood sugar monitor shortly so I will start monitoring my glucose levels
Adrenal function does affect glucose levels, so I would suspect a correlation between your adrenal calcification and blood sugar.
If you don't want to see a doctor just yet, then you might try supporting your adrenal function nutritionally. First, avoid alcohol, caffeine and tobacco as much as possible, all very toxic to the adrenal glands. Also avoid sugar, fried foods, highly processed food and sodas, which put stress on the adrenal glands.
Eat lots of organic vegetables, some fresh fruit, brown rice and onions. Take a B vitamins supplement, and take extra B5, which directly supports proper adrenal function. Be sure you're getting a gram of Vitamin C daily.
I would recommend testing through a nutritionist to see what might have caused your calcification in the first place, (mineral imbalance, etc.) but this would be expensive.
I guess I may be craving salt. I guess I don't know how much salt a normal person craves. I don't really blame the Chiroprator because he at least sent the X-rays for a second opinion, where as my family doctor just shrugged it off as nothing. I'm not really sure what I should do. I could go in and have expensive tests done that may prove nothing or just not go in a try to keep my glucose levels under control myself.
If you find yourself wanting salty foods - pickles, pickle juice, chips, pretzels, etc. then you may be wanting more salt than average.
Family doctors know nothing about adrenals, sadly. They should as they are vital to life.
SInce you have no insurance, just keep up your salt intake (adrenal issues mean you cannot hold on to sodium) as long as your blood pressure is low. If you feel sick and your blood pressure drops, more salt.
Once you have enough salt, your sugar should come up some too. You can look into getting salt tablets but try to get the type that are non-buffered as you may want to avoid extra potassium. Usually with adrenal issues, sodium goes low and potassium goes high and that is the classic adrenal crisis. This is not always the case as I know I tank in both Na and K and know others that do but until you know, adding extra K is not what you should do.
Make sure you eat regular, healthy meals as well and keep hydrated. You just need to add more salt than the normal person. I like kosher or sea salt. Tastes better.
Rumpled is correct about the sodium and potassium problem.
With my son's adrenal insufficiency, before our doctors could find anything wrong we discovered by accident that what he needed for his nausea was salt. This should've been a clue. Live and learn, I guess.
Yes, it is salt, not sugar. When you start to feel cruddy, reach for a pickle, or eat ramen (I specifically look for those with 95% of the RDA in one serving - perfect for when I feel horrid!!!), potato chips... eat soup and add salt. If you do not want calories, get and take the tablets - I buy the 1000 tablet bottles. I take 2000mg a day and salt my food besides that and if I feel bad, my doc says take up to 12! I have a blood pressure monitor and my cardiologist tells me to take the salt. I also take a medication to raise my blood pressure - florinef (fludrocortisone). It helps hold on to the sodium and keep the potassium levels in check. Mind you, when all that is off, you puff up like a marshmellow (the florinef fluffies) but when all is right, you feel much better. I tend to avoid sugar myself. Some people use gatorade as it is high in sodium but it is too sweet. But in some cases, that may help - that or similar drinks.
Thanks I'll keep that in mind. I've been tracking my sugar and so far it seems normal 90-150. I haven't had another episode where I feel terrible and almost pass out yet, so I am kind of waiting for that to happen so I can check my sugar at that point and see if its really low. It seems to me that testing it at that point should prove whether or not this is dependent on my glucose level or sodium level, I'll let you know what I find out. Thanks for all the help
Good idea to monitor and what enzymelover said is true - you can overdo. I have no adrenals so my situation is different and I should elaborate, my doc said to up the salt during the summer, if sweating, and feeling bad, and my pulse is elevated. Then I can take up to 12. When I feel wonky though, I usually only have to add 1 gram or 2.
hey, if aldosterone is low, sodium is not properly retained. if taking too much salt, you will pee excessively and this is bad for your potassium levels, as you will be peeing your potassium out too. way to much salt causes dizziness and death, but i think people are way too leary of that. i mean that an ive bag has 9g of salt in it.
i would recommend a product called isocort, as i believe aldosterone has improved from taking it. whn salt is too low there is excessive pee. also, this prodcut has improved digestion (ending loose stools ect) due to insuffient adrenals. the cure is more complicated, but a nutrition program should be implemented so as to remove the necessity for the isocort.
decalcification is not difficult typically, though i dont know about decalcifying hte adrenals. magnesium mobilizes calcium and gets rid of kidney stones within days at a high enough dose. here i would only recommend albion magnesium as it is more effecient at penetrating deep tissues. magnesium can be a laxative though so that may be a problem for you. ive also read large doses of vitamin K are being taken to prevent calcification for people taking large doses of vitamin d. this is in the form of k2. carson makes a 5000mcg dose.
I agree with everyone's comments especially Rumpled. I have to say, prior to my Dx of secondary adrenal insufficiency, I was very sick & craving salt like crazy. I would shake bags of potato chips with vinegar in the bag & tons of salt. My husband said I used salt like it was going out of style! Now, with the steroids for the SAI, I still use a lot of salt but I don't feel that horrible need for it & don't make the potato chip concoction any more.
Also, DogStar, it is still possible that you have low blood sugar in addition to the low blood pressure. I've suffered from both. I get severe hypoglycemia with blood sugar ranging from 35-55. My symptoms are usually sweating, but cold/chills, nausea, shakiness, irritability. I've even had 6 black-outs; the last of which lead me to the ER & the Dx from my family doctor who realized the low sugar episodes were happening during or after stress. I still get low blood sugar but not as often & usually when I'm sick or stressed.
Definitely monitor all that stuff closely - blood sugar & pressure. Also, try the natural supplements. They all help. Vitamin D is a necessity & is sometimes low in adrenal patients. Problem is you have to monitor it closely so it doesn't get too high either. I have Vitamin D deficiency.
I hope you get insurance soon or help covering medical costs. This is serious stuff & you need medical attention. Good luck & God speed!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.